Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

June 21, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jun 21, 2011, 10:37 PM EDT for Erie County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 10:37 PM EDT (02:37 UTC)
Expired
Jun 21, 2011, 11:30 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 34 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:00 PM EDTTSTM WND DMG8 Wnw Springville, NYTREES AND POWER LINES DOWN WITH DAMAGE TO OUTBUILDINGS. WIVB WEATHER BLOG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS81 KBUF 220237
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 PM EDT TUE JUN 21 2011

NYZ085-220330-
ERIE NY-
1037 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM OVER SOUTHERN ERIE COUNTY...

* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES SOUTH OF BOSTON...AND
  MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SMALL 
HAIL...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE 
AREAS. IT WILL AFFECT THE BOSTON HILLS THROUGH 1115 PM EDT.

LAT...LON 4275 7874 4271 7849 4250 7874 4250 7887

$$

SFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:38 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 21, 9:38 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EDT TUE JUN 21 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE REGION LATE
TONIGHT AND WEDNESDAY AND BRING WITH IT OCCASIONAL SHOWERS AND
THUNDERSTORMS. THE RAIN WILL TEMPORARILY TAPER OFF WEDNESDAY NIGHT
BEFORE ANOTHER ROUND OF SHOWERS AND STORMS ARRIVES THURSDAY AND
THURSDAY NIGHT WITH A SLOW MOVING COLD FRONT. A FEW SHOWERS WILL
LINGER FRIDAY INTO SATURDAY AS AN UPPER LEVEL DISTURBANCE SLOWLY
CROSSES THE REGION WITH DRY WEATHER RETURNING BY SUNDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
930 PM UPDATE...FORECAST AREA REMAINS GENERALLY QUIET AT MID
EVENING ALTHOUGH INCREASING CONVERGENCE BETWEEN THE WARM MUGGY AIR
ACROSS THE SOUTHERN TIER WITH DEW PTS IN M-U 60S AND A STRONG NE
LAKE ONTARIO LAKE BREEZE/OUTFLOW HAS SET OFF A FEW WIDELY SCATD
SHOWERS ALONG THIS BOUNDARY OVER EASTERN LK ERIE AND FAR NORTHERN
CHAUT AND NW CATT COS THE PAST HOUR. DEW PTS HAVE PLUNGED TO THE
NORTH OF THIS BOUNDARY INTO THE M-U 40S OVER BUF-IAG...BUT THIS
SHOULD BE TEMPORARY. THIS ACTIVITY APPEARED TO BE WEAKENING AT
PRESS TIME...BUT MORE IMPRESSIVE AREA OF CONVECTION WAS LIFTING
INTO CLEVE AREA WITH AN INITIAL BAND BEGINNING TO FORM ALONG OH/PA
BORDER AND NORTHWEST TO CNTRL LK ERIE. ALL OF THIS ACTIVITY WAS
LIFTING NORTHEAST IN GENERAL...AND SHOULD TEND TO FILL IN AND ENTER
OUR FAR WESTERN COUNTIES JUST AFTER MIDNIGHT. TWEAKED THE GRIDS
FROM MY PREVIOUS UPDATE TO BETTER DEFINE TIMING...AND INCLUDE SOME
SLGT CHC/CHC POPS FOR THE INITIAL SHOWERS FROM ERIE TO CATT COS
PRIOR TO 06Z. BUT IT STILL APPEARS WE GET SOME RAIN IN THE 06-10Z
TIME FRAME...A BIT OF A BREAK...LATE MORNING/MIDDAY RAIN IN WEST
AND THEN TAPERING OFF WED AFTERNOON. EVERYTHING A FEW HOURS LATER
E OF GENESEE WITH MORE THREAT FOR CONVECTION WED AFTERNOON.

LATEST HRRR IS INITIALIZING WELL...AND THIS TAKES THE OHIO CONVECTION
CURRENTLY OVER EAST CENTRAL OHIO AND LIFTS IT TO ABOUT ERIE BY
04-05Z AND UP ACROSS BUF AREA BY 08Z OR SO. 18Z RUNS OF THE GFS
AND NAM ARE ALSO IN GOOD AGREEMENT IN SPEEDING UP THE WARM FRONTAL
CONVECTION...FOCUSING IT IN THE 09-15Z TIME FRAME WED ACROSS FAR
WEST AND LATER IN DAY FURTHER EAST. ADJUSTED GRIDS TO BRING SHOWER
THREAT INTO FAR WEST AFTER MIDNIGHT AND TO GEN VALLEY BY DAWN.

DID NOT CHANGE ANY GRIDS AFTER 12Z WED...BUT IT DOES APPEAR THE
BULK OF THE RAIN WILL BE IN THE MORNING WEST WITH A DECENT DRY
SLOT IN WARM SECTOR FROM MID AFTERNOON THROUGH WED EVENING...SO
NO WASHOUT TOMORROW EITHER. AGAIN...WILL NOT ADJUST FORECAST YET
AND KEEP RAINFALL GENERAL FOR NOW...BUT MAY TWEAK IT LATER THIS
EVENING.

CLIMATE SECTION HAS BEEN ADDED BELOW. PREV DISC FOLLOWS...

LATE TONIGHT AND WEDNESDAY OUR FOCUS SHIFTS TO THE WARM FRONT
ITSELF. A MID/UPPER LEVEL LOW OVER THE PLAINS WILL BEGIN TO MAKE
PROGRESS EAST TOWARDS WISCONSIN BY LATE WEDNESDAY. THE DOWNSTREAM
FLOW RESPONSE WILL FORCE A WARM FRONT TO SHIFT NORTHEAST ACROSS THE
LOWER LAKES LATE TONIGHT THROUGH WEDNESDAY. A DIFFLUENT MID/UPPER
LEVEL HEIGHT PATTERN WILL SUPPORT INCREASING LARGE SCALE FORCING FOR
ASCENT...AND LOW LEVEL CONVERGENCE WILL INCREASE ALONG THE WARM
FRONT. ALL OF THIS WILL COMBINE TO PRODUCE A HIGH LIKELIHOOD OF
SHOWERS AND EMBEDDED STORMS.

OVERALL RAINFALL AMOUNTS SHOULD AVERAGE A QUARTER TO HALF INCH...
BUT ANY CONVECTION WILL PRODUCE LOCALLY HIGHER AMOUNTS. SEVERE
WEATHER POTENTIAL LOOKS RATHER LIMITED...OWING TO LIMITED
DESTABILIZATION WITH EXTENSIVE CLOUD COVER AND VERY MARGINAL SHEAR
VALUES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THIS OVERALL LARGE SCALE WEATHER PATTERN FOR THIS TIME FRAME IS
GOING TO BE UNSETTLED WITH GENERAL TROFFINESS THROUGHOUT THE
NORTHEAST.  WE WILL BEGIN THE PERIOD WITH A WELL STACKED SURFACE LOW
OVER THE UPPER GREAT LAKES WITH AN ASSOCIATED FRONTAL BOUNDARY
EXTENDING OUT AHEAD OF THIS SYSTEM.  WNY WILL LIKELY BE IN THE
WARM/DRY SECTOR BETWEEN THE WARM FRONT AND COLD FRONT OVERNIGHT.
MODEL SOLUTIONS HAVE SOME CONSENSUS ON THESE FEATURES WHICH WOULD
SUGGEST THAT RAINFALL WILL BE LIMITED OVERNIGHT FOR MOST OF THE
REGION WITH THE EXCEPTION OF EASTER LAKE ONTARIO COUNTIES WHICH MAY
STILL BE UNDER THE INFLUENCE OF THE WARM FRONTAL BOUNDARY FOR PART
OF THE NIGHT.  I HAVE ADJUSTED THE POPS FOR WEDNESDAY NIGHT DOWNWARD
FOR THE ABOVE REASONS ACROSS THE REGION.

TEMPERATURES WEDNESDAY NIGHT WONT DROP MUCH IN THE WARM SECTOR AND
IF ANYTHING...CONDITIONS WILL GET MUGGIER WITH DEWPOINTS IN THE MID
60S.

ON THURSDAY THE TIMING OF THE PASSAGE OF THE COLD FRONT WILL BE VERY
IMPORTANT IN SETTING THE TABLE FOR SEVERE WEATHER ACROSS THE REGION.
BASED ON L.I. PROGS, I DONT SEE THE TRUE COLD FRONT PASSING TO OUR
EAST UNTIL AT LEAST LATE IN THE DAY.  WE ARE LOOKING AT RESPECTABLE
0-6KM SHEARS OF 40-50KTS AND CAPES EXCEEDING 2000 J/KG, SO IT IS NO
SURPRISE WE ARE OUTLOOKED IN A SLIGHT CHC FOR SVR DRG THE DAY.

THURSDAY NIGHT...AFTER CFP RAINFALL WILL EVENTUALLY END AND WE
SHOULD STAY SOMEWHAT RAIN FREE THROUGH FRIDAY MORNING.  HOWEVER, WE
WILL BE UNDER THE UPPER LOW DURING THE DAY FRIDAY AND I EXPECT TO
SEE ANOTHER ROUND OF SHOWERS/SCT LOW TOPPED THUNDERSTORMS AS DIURNAL
HEATING DESTABILIZES THE LOWER ATMOSPHERE AND PROMOTES LATE AFTERNOON
CONVECTION. TEMPERATURES IN THE WAKE OF THE COLD FRONT WILL BE
SEVERAL DEGREES COOLER WITH DAYTIME HIGHS LIKELY IN THE LOW 70S.

FRIDAY NIGHT SHOWERS WILL ONCE AGAIN WIND DOWN IN CONCERT WITH A
LOSS OF THE DAYTIME HEATING. UNFORTUNATELY, WE COULD SEE THE CYCLE
REPEAT SATURDAY ALBEIT SOMEWHAT WEAKER THAN FRIDAY. IT WILL NOT BE A
RAINOUT, BUT SCATTERED CONVECTION IS STILL POSSIBLE. DEWPOINTS WILL
CONTINUE TO GRADUALLY DROP THROUGH THE PERIOD ALLOWING FOR MORE
COMFORTABLE SUMMER WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE OVERALL LARGE SCALE PATTERN THROUGH THE PERIOD WILL FEATURE A
RELATIVELY FLAT UPPER LEVEL RIDGE OVER THE GREAT LAKES WITH A WEAK HIGH AT
THE SURFACE.  WE SHOULD BE DRY FOR THE MOST PART AS WELL.  DO NOT
EXPECT ANY BIG TIME SUMMER HEAT AS THE MORE ZONAL FLOW SUPPRESSES
THE HOT TEMPERATURES TO SOMEWHAT LOWER LATITUDES ACROSS THE EAST.
ALL IN ALL HOWEVER IT SHOULD BE A RETURN TO COMFORTABLE SUMMER
WEATHER FOR WNY.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE NIGHT ALTHOUGH
THERE MAY BE SOME MVFR VSBYS IN HAZE ACROSS SOUTHERN TIER VALLEYS
THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE
LOWER LAKES REGION AND CROSS WESTERN NEW YORK WEDNESDAY MORNING
AND EARLY AFTERNOON. THIS WILL BRING AN INCREASING LIKELIHOOD OF
SHOWERS AND THUNDERSTORMS...WITH START TIME AROUND 06Z OR SO AT
KJHW...08-09Z AT KBUF-KIAG AND AN HOUR OR SO LATER AT
KROC...FINALLY REACHING KART BY MIDDAY. EXPECT CONDITIONS TO
INITIALLY BE VFR...BUT MAY DETERIORATE TO MVFR AS SHOWERS SATURATE
THE LOW LEVELS. THERE WILL LIKELY BE EMBEDDED SCATTERED CONVECTION
ALONG THE WARM FRONT AS WELL. THE ACTIVITY WILL TAPER OFF BY EARLY
AFTERNOON ACROSS THE FAR WEST...BUT CONTINUE THROUGH THE DAY
ACROSS CENTRAL NEW YORK.

OUTLOOK...
THURSDAY AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY...VFR.

&&

.MARINE...
EAST TO NORTHEAST WINDS WILL INCREASE SOMEWHAT LATER TONIGHT AND
WEDNESDAY MORNING...ESPECIALLY ON LAKE ONTARIO. THIS WILL PRODUCE
SOME CHOPPY CONDITIONS ON THE WEST END OF THE LAKE...BUT WINDS AND
WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. A WARM
FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE LOWER LAKES ON WEDNESDAY
WITH WINDS BECOMING SOUTH ON LAKE ERIE DURING THE MORNING...AND ON
LAKE ONTARIO BY EVENING. WINDS AND WAVES ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST THURSDAY...ALTHOUGH ANY
THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES.

&&

.CLIMATE...
IN A VERY DRAMATIC TURNAROUND FROM THE RECORD WET SPRING...JUNE
HAS LEFT WESTERN AND CENTRAL NEW YORK HIGH AND DRY. IN GENERAL...THE
REGION HAS BEEN SUNNY WARM AND DRY FOR A SOLID THREE WEEKS...AND
WITH THE STRONG JUNE EVAPOTRANSPIRATION...SURFACE MOISTURE HAS
BECOME QUITE SHORT...AS EVIDENCED BY THE YELLOWING LAWNS AND
FIELDS. AS OF TODAY...ROCHESTER'S 0.25 INCH FOR THE MONTH PLACES
IT SECOND DRIEST EVER (0.22/1963)...WHILE BUFFALO'S 0.68 PLACES IT
4TH DRIEST (0.11/1955 DRIEST). WE WILL LIKELY MAKE UP SOME OF THIS
DEFICIT DURING THE NEXT FEW DAYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SFM
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...SFM
MARINE...HITCHCOCK
CLIMATE...SFM
Hazardous weather outlook, Jun 21, 12:15 PM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1215 PM EDT TUE JUN 21 2011

NYZ001>005-010>014-019>021-085-221615-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION ON
WEDNESDAY. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A
FEW ISOLATED STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY ACROSS THE WESTERN SOUTHERN TIER. SOME OF THE STORMS
MAY ALSO BE SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-221615-
OSWEGO-JEFFERSON-LEWIS-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY
CONTAIN SMALL HAIL AND LOCALLY HEAVY RAINFALL.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221615-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND AGAIN ON
THURSDAY. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HAIL
ALONG WITH LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 21, 10:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 PM EDT TUE JUN 21 2011

NYZ085-220330-
ERIE NY-
1037 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM OVER SOUTHERN ERIE COUNTY...

* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES SOUTH OF BOSTON...AND
  MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SMALL
HAIL...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS. IT WILL AFFECT THE BOSTON HILLS THROUGH 1115 PM EDT.

LAT...LON 4275 7874 4271 7849 4250 7874 4250 7887

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:45 PM EDTSevere Thunderstorm WarningBUFErie25 min
Jun 22, 12:29 AM EDTSpecial Marine WarningBUF61 min
Jun 22, 2:03 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua87 min
Jun 22, 2:14 AM EDTSpecial Weather StatementBUFGenesee, Niagara, Orleans, Wyoming91 min
Jun 22, 2:39 AM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus, Erie, Wyoming2 hr
Jun 22, 3:30 AM EDTAreal Flood AdvisoryBUFAllegany3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.